MAUDE Adverse Event Report: S.B.M. SAS ECOFIX INSTRUMENTATION; ECOFIX® Ø 5.5 - 6.5 MM SCREWDRIVER

S.B.M. SAS ECOFIX INSTRUMENTATION; ECOFIX® Ø 5.5 - 6.5 MM SCREWDRIVER
Catalog Number EPA9000403
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
03 july 2025 verification of manufacturing data: (b)(4) screwdrivers found to be compliant according tot he controls carried out.No other complaint concerning this batch number.Additional information: extract from the incident report.Preparation for repair: subacromial space cleared using shaver; pilot hole properly prepared using punch/tap per technique guide.Surgeon noted extremely dense bone.Surgeon inserted anchor slowly due to dense bone taking care to not place additional torque on the anchor during insertion.Upon removal of the inserter, tip of the metallic inserter was found broken off and lodged within the central cannulation of the anchor.Fragment was fully contained and not proud.Surgeon opted not to remove anchor to avoid escalation to open surgery and further bone damage.Remaining repair proceeded normally with lateral knotless 4.5mm ecofix anchor for suture tape.No additional soft tissue repair required.Anchor integrity maintained despite inserter breakage.Investigations in progress - we are waiting for the screwdriver to be recovered for analysis.____________________________________________________.
 
Event or Problem Description
(b)(4).Incident occured in usa.Description of incident: instrument breakage - metallic inserter tip broke off inside anchor: upon removal of the inserter, tip of the metallic inserter was found broken off and lodged within the central cannulation of the anchor.
 
Event or Problem Description
 
Additional Manufacturer Narrative
03 july 2025.Verification of manufacturing data: 41 screwdrivers found to be compliant according to the controls carried out.No other complaint concerning this batch number.Additional information: extract from the incident report.Preparation for repair: subacromial space cleared using shaver; pilot hole properly prepared using punch/tap per technique guide.Surgeon noted extremely dense bone.Surgeon inserted anchor slowly due to dense bone taking care to not place additional torque on the anchor during insertion.Upon removal of the inserter, tip of the metallic inserter was found broken off and lodged within the central cannulation of the anchor.Fragment was fully contained and not proud.Surgeon opted not to remove anchor to avoid escalation to open surgery and further bone damage.Remaining repair proceeded normally with lateral knotless 4.5mm ecofix anchor for suture tape.No additional soft tissue repair required.Anchor integrity maintained despite inserter breakage.Investigations in progress - we are waiting for the screwdriver to be recovered for analysis.03 march 2026 - follow up1.Result of expertise.Manufacturing data verification: the lot complies with the expected specifications.Bone quality qualified as extremely dense.Very dense bone increases the insertion torque that can damage the anchor and/or the screwdriver.Defective screwdriver: the groove width of the damaged screwdriver is compliant.A hardness test was performed (critt report n°25-11-055) to verify compliance with the expected specification (greater than or equal to 47 hrc).The measured value confirmed the hardness reported by the rod supplier (tth bodycote certificate n°310r.17147).Break test on a screwdriver from the same batch: the results obtained show that the ecofix ø 5.5-6.5 mm screwdriver ref.Epa9000403 has greater torsional resistance than the anchors.Under normal use, with the anchor correctly positioned on the screwdriver and inserted at the same angle as the pilot hole, this tool should not fail.The failure was not reproduced during these tests.Hypotesis: the failure encountered is possibly due to incorrect positioning of the anchor on the screwdriver shaft or incorrect insertion into the bone at an angle different from that of the pilot hole.Note: in october 2025, a note was added to the surgical technique brochure (ref.Brtop-mk-techop-ecofix-en-001_a english version - ref bptop-mk-techop-ecofix-fr-001_a french version), in the pre-drilling phase on pages 2, 4, and 6, for cases where the bone is dense: "when the bone is dense, drill several times in succession to form the pre-hole properly." this latest version of the brochure was sent to the distributor along with the results of the investigations in the closing email.Risk management report of ecofix: update of document rmr 2019.03.2 ecofix, with the inclusion of the risk of screwdriver breakage (risk ur-16 to be completed or creation of a new risk).Revision and/or development of the description of possible risks for this type of incident.

Brand Name
ECOFIX INSTRUMENTATION
Common Device Name
ECOFIX® Ø 5.5 - 6.5 MM SCREWDRIVER
Manufacturer (Section D)
S.B.M. SAS
zi du monge
lourdes, 65100
FR  65100
Manufacturer (Section G)
S.B.M. SAS
zi du monge
lourdes, 65100
FR   65100
Manufacturer Contact
regine estaun
zi du monge
lourdes, 65100
FR   65100
MDR Report Key22392666
Report Number3004549189-2025-00011
Device Sequence Number9401229
Product Code HXX
UDI-Device Identifier03760304681127
UDI-Public03760304681127
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEPA9000403
Device Lot Number233242
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2025
Supplement Date Received by Manufacturer06/18/2025
Initial Report FDA Received Date07/03/2025
Supplement Report FDA Received Date03/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age55 YR
Patient SexMale